Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 79, NWS Albuquerque, NM

June 18, 2008Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 18, 2008, 8:34 PM MDT for Union County, New Mexico. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2008, 8:34 PM MDT (02:34 UTC)
Expired
Jun 18, 2008, 9:30 PM MDT
In force
56 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Union County, NM

The radar

The Amarillo radar (KAMA), 184 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 8:36 PM MDTHAIL 1.756 N Clayton, NM
Jun 18, 8:48 PM MDTHAIL 0.75Clayton, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 2:41 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 782 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
782 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
2629 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 190234
SVRABQ
NMC059-190330-
/O.NEW.KABQ.SV.W.0079.080619T0234Z-080619T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
834 PM MDT WED JUN 18 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 930 PM MDT

* AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF CLAYTON...AND MOVING SOUTHEAST AT 29 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLAYTON AROUND 840 PM MDT...

LAT...LON 3666 10298 3660 10298 3650 10298 3647 10302
      3643 10302 3603 10300 3600 10318 3648 10335
      3664 10319 3669 10301
TIME...MOT...LOC 0234Z 317DEG 25KT 3651 10318

$$

44
3 follow-up statements
000 
WWUS55 KABQ 190241
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
839 PM MDT WED JUN 18 2008

NMC059-190330-
/O.CON.KABQ.SV.W.0079.000000T0000Z-080619T0330Z/
UNION-
839 PM MDT WED JUN 18 2008

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL 
AND SOUTHEAST UNION COUNTY UNTIL 930 PM MDT...

AT 836 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CLAYTON...
MOVING SOUTHEAST AT 29 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER CLAYTON UNTIL AROUND 910 PM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

LAT...LON 3666 10298 3660 10298 3650 10298 3647 10302
      3643 10302 3603 10300 3600 10318 3648 10335
      3664 10319 3669 10301
TIME...MOT...LOC 0239Z 317DEG 25KT 3648 10315

$$

44
000 
WWUS55 KABQ 190307
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
906 PM MDT WED JUN 18 2008

NMC059-190330-
/O.CON.KABQ.SV.W.0079.000000T0000Z-080619T0330Z/
UNION-
906 PM MDT WED JUN 18 2008

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
UNION COUNTY UNTIL 930 PM MDT...

AT 1006 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHEAST 
OF CLAYTON...MOVING SOUTHEAST AT 29 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SEDAN...

HAIL UP TO 0.75 INCHES IN DIAMETER HAS BEEN REPORTED IN CLAYTON 
AT 848 PM MDT FROM THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

LAT...LON 3666 10298 3660 10298 3650 10298 3647 10302
      3643 10302 3603 10300 3600 10318 3648 10335
      3664 10319 3669 10301
TIME...MOT...LOC 0306Z 317DEG 25KT 3634 10299

$$

40
000 
WWUS55 KABQ 190324
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
923 PM MDT WED JUN 18 2008

NMC059-190333-
/O.EXP.KABQ.SV.W.0079.000000T0000Z-080619T0330Z/
UNION-
923 PM MDT WED JUN 18 2008

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 930 PM MDT FOR EAST
CENTRAL UNION COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN 
ALLOWED TO EXPIRE. SMALL HAILL...WIND GUSTS UP TO 45 MPH...MODERATE 
TO HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL 
CONTINUE IN THE VICINITY OF SEDAN UNTIL AROUND 940 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

LAT...LON 3666 10298 3660 10298 3650 10298 3647 10302
      3643 10302 3603 10300 3600 10318 3648 10335
      3664 10319 3669 10301
TIME...MOT...LOC 0323Z 317DEG 25KT 3625 10289

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:56 PM MDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 18, 6:56 PM MDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
656 PM MDT WED JUN 18 2008

.UPDATE...
REMOVED SAN MIGUEL...GUADALUPE...DE BACA AND CHAVES COUNTIES FROM
THE SEVERE THUNDERSTORM WATCH 570. CHJ

&&

.PREV DISCUSSION...253 PM MDT WED JUN 18 2008...
SURFACE ANALYSIS THIS AFTERNOON SHOWS LOW PRESSURE DEVELOPING OVER
SE CO WITH A TROUGH EXTENDING SOUTH ACROSS E NM. VIS SAT IMAGERY
ALONG WITH RADAR SHOW VERY SIMILAR STORM COVERAGE PATTERN AS TUES.
SPC MESOANALYSIS SHOWS 0-6KM BULK SHEAR NEAR 40 KNOTS COINCIDENT
WITH SURFACE BASED CAPE VALUES BTWN 1500-2500 J/KG...LIFTED INDICES
NEAR -5C...AND STRONG LOW AND MID LEVEL LAPSE RATES WILL ALLOW
CONVECTION TO CONTINUE DEVELOPING SE TOWARD THE TX STATE LINE THRU
THE EVENING. RAISED POPS TO HIGH CHANCE WELL EAST OF CURRENT STORMS
AND LIKELY OVER ROOSEVELT COUNTY. SURFACE CONVERGENCE ZONE LOOKS
IMPRESSIVE IN THAT AREA AND WILL LIKELY SEE STRONGEST SURFACE BASED
STORMS IN THERE LATE THIS AFT/EARLY EVE. EXPECT CONVECTION TO WANE
AFTER DARK.

ONCE AGAIN THE GFS MODEL FAILS WITH SURFACE MOISTURE INIT ACROSS THE
REGION. SIDED WITH LATEST RUC/12Z NAM/ECMWF/UKMET WITH FORECAST
PACKAGE. LOW PRESSURE OVER SE CO WITH SLIDE EAST FORCING A FRONTAL
BOUNDARY SOUTH AIDED BY CONVECTIVE OUTFLOWS. THIS NEW AIRMASS WILL
REINFORCE/DEEPEN THE LOW LEVEL MOISTURE FIELD IN THE EAST FOR MORE
CONVECTION THURSDAY. 500MB FLOW WILL TURN MORE NORTHERLY AND STRENGTHEN
A TAD ALLOWING FOR MORE IMPRESSIVE CONVECTION. SLIGHT RISK OF SEVERE
STORMS WILL LIKELY SHIFT FURTHER WEST TOWARD CENTRAL MTNS CHAIN. MORE
IMPORTANTLY...THIS WILL HELP FORCE CONVECTIVE OUTFLOW WESTWARD INTO
THE RIO GRANDE VALLEY AND POSSIBLE AS FAR WEST AS THE CONTINENTAL
DIVIDE EARLY FRIDAY. LOOKING AT A POSSIBLE MODERATE EAST CANYON WIND
AT PRONE LOCATIONS. METMOS AT KABQ SHOWS 32 KNOTS FRI MORNING. THIS
WILL ALLOW FOR THE FIRST DECENT SHOT OF AFTERNOON CONVECTION OVER
THE RIO GRANDE VALLEY AND WESTERN MTNS THRU SATURDAY. RAISED POPS
AREAWIDE OVER THE WEEKEND AND LOWERED MAX TEMPS A TAD.

CONVECTION SHOULD BEGIN TO DIMINISH INTO EARLY NEXT WEEK AS A TROUGH
BROADENS OVER THE NW CONUS. THIS WILL ALLOW TEMPS TO RETURN TO ABOVE
AVERAGE WITH SLIGHT AFTERNOON BREEZES. ANY CONVECTION WILL LIKELY BE
LIMITED TO THE HIGHEST TERRAIN IN THE LATE AFTERNOON.

GUYER

.AVIATION...
VFR CONDITIONS WILL BE THE PREDOMINANT CATEGORY FOR ALL WESTERN
SITES TODAY AND THURSDAY. SITES EAST OF THE CENTRAL MOUNTAINS WILL
OBSERVE OCCASIONAL MVFR AND BRIEF IFR CONDITIONS DUE TO THUNDERSTORMS.
GUSTY OUTFLOW WINDS WILL ALSO ACCOMPANY THE THUNDERSTORMS. SITES
WEST OF THE CENTRAL MOUNTAIN CHAIN MIGHT EXPERIENCE GUSTY WINDS FROM
NEARBY DRIER THUNDERSTORMS. THE MAJORITY OF THUNDERSTORM ACTIVITY
SHOULD BE CONCLUDED AROUND 03Z. IN THE MORNING HOURS SITES JUST
EAST OF THE CENTRAL MOUNTAIN CHAIN MAY EXPERIENCE MVFR OR IFR FROM
PATCHY FOG OR A LOW STRATUS DECK. THESE CONDITIONS SHOULD LIFT BY 16Z.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

.FIRE WEATHER...
VERY LITTLE CHANGE IN THE OVERALL FIRE WEATHER PATTERN FOR THE SHORT
TERM. WET THUNDERSTORMS WILL DOMINATE THE EASTERN PLAINS...WHILE
ISOLATED DRIER STORMS AFFECT WESTERN AREAS. CONDITIONS WILL CONTINUE
TO SLIGHTLY DRY OUT ON THURSDAY ACROSS THE WEST BUT EASTERN AREAS
WILL SEE AN INFLUX OF MOISTURE FROM ANOTHER BACK DOOR SURGE LATER IN
THE DAY. SHORT TERM FORECAST MODELS ARE IN AGREEMENT WITH BRINGING
THE SURGE THROUGH THE CENTRAL MOUNTAINS THURSDAY NIGHT. THERE IS
SOME MODEL DISCREPANCY ON HOW FAR WEST THE SIGNIFICANT MOISTURE PUSH
WILL GET. EITHER WAY...THIS SURGE WILL SET THE STAGE FOR A LARGER
AREA OF SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS NEW MEXICO ON
FRIDAY. DRIER STORMS ARE EXPECTED TO BE FOUND ACROSS THE WEST...
MIXTURE OF WETTER AND DRIER STORMS CENTRAL AREAS AND WETTER STORMS
CENTRAL MT CHAIN EASTWARD TO THE TX STATE LINE. AS OF RIGHT NOW...
THINKING THAT THE CONTINENTAL DIVIDE WILL BE THE FOCUS FOR DRIER
STORMS SO A LAL 6 WILL BE POSTED FOR FRIDAY AFTERNOON ACROSS PORTIONS
OF ZONE 109 AND 105.

MODELS ARE IN FAIR AGREEMENT WITH RECYCLING THIS MOISTURE IN THE
FORM OF SHOWERS AND STORMS OVER THE WEEKEND. THEN EVENTUALLY DRYING
THINGS MORE BY EARLY NEXT WEEK AS THE UPPER RIDGE IS DEPICTED TO
SLIGHTLY GET SQUASHED BY A SLOW MOVING AND APPROACHING UPPER LEVEL
TROUGH.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Jun 18, 6:00 AM MDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED JUN 18 2008

NMZ001>021-026-191200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT WED JUN 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SEVERE THUNDERSTORM WATCH OUT UNTIL 1000 PM FOR THE
EASTERN PLAINS OF NEW MEXICO. THERE WILL BE ISOLATED SEVERE WEATHER
THROUGH THIS EVENING...EAST OF A RATON TO SANTA ROSA TO RUIDOSO
LINE. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH.

IN ADDITION...ISOLATED THUNDERSTORMS WITH LITTLE OR NO RAIN WILL
CONTINUE ACROSS THE SOUTHWEST MOUNTAINS EASTWARD INTO SOCORRO COUNTY
THIS AFTERNOON INTO MID EVENING. BRIEF GUSTY WINDS BETWEEN 30 AND
45 MPH ARE POSSIBLE ALONG WITH DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON
AND EVENING HOURS THURSDAY AND FRIDAY. THE PRIMARY THREATS WILL BE
LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE MAIN CONCERN
WILL BE EAST OF AN ANGEL FIRE TO LAS VEGAS TO PORTALES LINE THURSDAY
AND NEARLY ANYWHERE EAST OF THE CONTINENTAL DIVIDE ON FRIDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING OVER
PORTIONS OF THE EASTERN PLAINS.

40

In the hours before

Special weather statement, Jun 18, 5:34 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 PM MDT WED JUN 18 2008

NMZ020-021-190015-
CURRY COUNTY-ROOSEVELT COUNTY-
534 PM MDT WED JUN 18 2008

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR EASTERN NEW MEXICO....STRONG THUNDERSTORMS
MOVING FROM NORTHERN ROOSEVELT COUNTY INTO WESTERN CURRY COUNTY ...

AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTHWEST OF MELROSE.
MOVEMENT WAS SOUTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHWESTERN CURRY
COUNTY AND RURAL EXTREME NORTHWESTERN ROOSEVELT COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

07
Special weather statement, Jun 18, 6:10 PM MDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
610 PM MDT WED JUN 18 2008

NMZ020-190045-
ROOSEVELT COUNTY-
610 PM MDT WED JUN 18 2008

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR EASTERN NEW MEXICO....STRONG THUNDERSTORM
MOVING OVER NORTHEAST ROOSEVELT COUNTY...

AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES NORTHWEST OF PORTALES.
MOVEMENT WAS SOUTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE PORTALES...DORA AND
ROGERS.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

07
Special weather statement, Jun 18, 7:04 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
704 PM MDT WED JUN 18 2008

NMZ007-190130-
FAR NORTHEAST PLAINS-
704 PM MDT WED JUN 18 2008

...STRONG THUNDERSTORM MOVING INTO NORTH CENTRAL UNION COUNTY FROM
COLORADO...

AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES EAST OF BRANSON.
MOVEMENT WAS SOUTHEAST AT 17 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL UNION
COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR EASTERN NEW MEXICO.

44
Special weather statement, Jun 18, 7:15 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
715 PM MDT WED JUN 18 2008

NMZ007-190145-
FAR NORTHEAST PLAINS-
715 PM MDT WED JUN 18 2008

...STRONG THUNDERSTORM MOVING OVER SOUTHEAST UNION COUNTY...

AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES NORTHWEST OF SEDAN.
MOVEMENT WAS SOUTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL UNION
COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

44
Special weather statement, Jun 18, 7:33 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
733 PM MDT WED JUN 18 2008

NMZ007-190200-
FAR NORTHEAST PLAINS-
733 PM MDT WED JUN 18 2008

...STRONG THUNDERSTORM MOVING OVER NORTHEAST UNION COUNTY...

AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 18 MILES NORTHEAST OF DES
MOINES. MOVEMENT WAS SOUTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL UNION
COUNTY. THE STORM WILL MOVE OVER STATE ROUTE 370 AND SHOULD REACH
CLAYTON LAKE STATE PARK AROUND 8 PM.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

44
Special weather statement, Jun 18, 7:48 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
748 PM MDT WED JUN 18 2008

NMZ005-007-190215-
FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS-
748 PM MDT WED JUN 18 2008

...STRONG THUNDERSTORM MOVING OVER NORTHEAST COLFAX COUNTY INTO
NORTHWEST UNION COUNTY...

AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES NORTHWEST OF CAPULIN.
MOVEMENT WAS SOUTHEAST AT 25 MPH. THIS STORM WAS MOVING OVER STATE
ROUTE 72.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE FOLSOM.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:59 PM MDTSevere Thunderstorm WarningABQColfax, Union61 min
Jun 19, 1:12 PM MDTSevere Thunderstorm WarningABQColfax48 min
Jun 19, 1:40 PM MDTSevere Thunderstorm WarningABQSan Miguel50 min
Jun 19, 2:00 PM MDTSevere Thunderstorm WarningABQColfax45 min
Jun 19, 2:12 PM MDTSevere Thunderstorm WarningABQColfax33 min
Jun 19, 2:30 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel60 min
Jun 19, 2:41 PM MDTSevere Thunderstorm WarningABQColfax, Union64 min
Jun 19, 2:44 PM MDTSevere Thunderstorm WarningABQColfax46 min
Jun 19, 2:55 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Torrance65 min
Jun 19, 3:03 PM MDTTornado WarningABQGuadalupe, San Miguel42 min
Jun 19, 3:40 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Union53 min
Jun 19, 3:44 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel34 min
Jun 19, 3:53 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Lincoln, Torrance67 min
Jun 19, 4:11 PM MDTTornado WarningABQUnion49 min
Jun 19, 4:24 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Union51 min
Jun 19, 5:01 PM MDTTornado WarningABQUnion44 min
Jun 19, 5:06 PM MDTSevere Thunderstorm WarningABQGuadalupe54 min
Jun 19, 5:29 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel, Union23 min
Jun 19, 5:42 PM MDTSevere Thunderstorm WarningABQUnion63 min
Jun 19, 5:48 PM MDTSevere Thunderstorm WarningABQRoosevelt57 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.